EconPapers    
Economics at your fingertips  
 

Existence of Adaptively Stable Sunspot Equilibria near an Indeterminate Steady State

George Evans and Seppo Honkapohja

University of Oregon Economics Department Working Papers from University of Oregon Economics Department

Abstract: We examine the nonlinear model x_t = E_t F(x_(t+1)). Markov SSEs exist near an indeterminate steady state, hat(x)=F(hat(x)), provided |F'(hat(x)| > 1. Despite the importance of indeterminancy in macroeconomics, earlier results have not provided conditions for the existance of adaptively stable SSEs near an indeterminate steady state. We show that there exists Markov SSEs near hat(x) that are E-stable, and therefore locally stable under adaptive learning, if F'(hat(x))

Keywords: Indeterminacy; learnability; expectational stability; endogenous fluctuations (search for similar items in EconPapers)
JEL-codes: C62 D83 D84 E31 E32 (search for similar items in EconPapers)
Pages: 13
Date: 2002-04-06, Revised 2002-04-06
New Economics Papers: this item is included in nep-dge and nep-mac
References: Add references at CitEc
Citations:

Downloads: (external link)
http://economics.uoregon.edu/papers/UO-2002-9_Evan ... nspot_Equilibria.pdf (application/pdf)

Related works:
Journal Article: Existence of adaptively stable sunspot equilibria near an indeterminate steady state (2003) Downloads
Working Paper: Existence of Adaptively Stable Sunspot Equilibria Near an Indeterminate Steady State (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ore:uoecwp:2002-9

Access Statistics for this paper

More papers in University of Oregon Economics Department Working Papers from University of Oregon Economics Department Contact information at EDIRC.
Bibliographic data for series maintained by Bill Harbaugh ().

 
Page updated 2025-03-31
Handle: RePEc:ore:uoecwp:2002-9